Frederick Wiseman

Director, Producer, Editor, Sound
Zipporah Films
Participates in 2 items

Since 1967, Frederick Wiseman has directed 42 documentaries—dramatic, narrative films that seek to portray ordinary human experience in a wide variety of contemporary social institutions. His films include TITICUT FOLLIES, HIGH SCHOOL, WELFARE, JUVENILE COURT, BOXING GYM, LA DANSE, BALLET, CENTRAL PARK, BALLET, LA COMEDIE FRANCAISE, and CRAZY HORSE. He has directed a fiction film, THE LAST LETTER (2002). His films are distributed in theatres and broadcast on television in many countries. 


Wiseman also works in the theater. In Paris he directed “The Belle of Amherst,” the play by William Luce about the life of Emily Dickinson, and two plays at La Comédie Française—Samuel Beckett’s “Oh Les Beaux Jours,” and “La Dernière Lettre,” based on a chapter of Vasily Grossman’s novel, Life and Fate. He also directed “The Last Letter” (the English version of “La Dernière Lettre”) at the Theater for a New Audience in New York. The French publisher, Gallimard, and the Museum of Modern Art, New York, jointly published the book, Frederick Wiseman, which offers a comprehensive overview of his work through a series of original essays by distinguished critics and artists.


Frederick Wiseman received his BA from Williams College in 1951 and his LLB from Yale Law School in 1954. He has received honorary doctorates from Bowdoin College, Princeton University, and Williams College, among others. He is a MacArthur Fellow, a Fellow of the American Academy of Arts and Sciences, an Honorary Member of the American Academy of Arts and Letters, and a recipient of a Guggenheim Fellowship. He has won numerous awards, including four Emmys. He is also the recipient of the Career Achievement Award from the Los Angeles Film Society (2013), the George Polk Career Award (2006), the American Society of Cinematographers Distinguished Achievement Award (2006) and the Golden Lion for Lifetime Achievement from the Venice Film Festival (2014). In 2016, he received an Honorary Award from the Board of Governors of the American Academy of Motion Picture Arts and Sciences. He was a Charles Eliot Norton Professor of Poetry at Harvard University in 2018.


Photo by John Ewing

Sessions in which Frederick Wiseman participates

Tuesday 25 September, 2018

Time Zone: (GMT-08:00) Pacific Time (US & Canada)
12:00 PM
12:00 PM
Monrovia, Indiana (2018) (Sneak Peek)
3 hours, 12:00 PM - 3:00 PM
Signup required

ArcLight Hollywood - Theater 10

Screening

Frederick Wiseman, Zipporah Films (Participant)

Wednesday 26 September, 2018

Time Zone: (GMT-08:00) Pacific Time (US & Canada)
9:45 AM
9:45 AM
Frederick Wiseman Master Class
1 hour, 9:45 AM - 10:45 AM

Cinerama Dome - Theater

Workshop

Frederick Wiseman, Zipporah Films (Participant)

Sessions in which Frederick Wiseman attends

Tuesday 25 September, 2018

Time Zone: (GMT-08:00) Pacific Time (US & Canada)
8:00 AM
8:00 AM
Registration
9 hours, 8:00 AM - 5:00 PM

Cinerama Dome - Lobby

9:00 AM
9:00 AM
Welcome to Getting Real '18
15 minutes, 9:00 AM - 9:15 AM

Cinerama Dome - Theater

Claire Aguilar, Wilmera Media (Participant)

Randy Haberkamp, Academy of Motion Picture Arts and Sciences (Participant)

Simon Kilmurry, International Documentary Association (Participant)

10:00 AM
10:00 AM
Pulling Back the Curtain
1 hour 30 minutes, 10:00 AM - 11:30 AM
Signup required

Pickford Center for Motion Picture Study - Linwood Dunn Theater

Interactive Workshop

Keith Ochwat, Paradigm Consulting (Participant)

Peter Broderick, Paradigm Consulting (Participant)

1:30 PM
1:30 PM
Documenting the Present, Preserving the Future
1 hour 30 minutes, 1:30 PM - 3:00 PM
Signup required

Pickford Center for Motion Picture Study - Linwood Dunn Theater

Panel

James Moll, BLIND VISION FILMS (Moderator)

Shola Lynch, Filmmaker (Participant)

Ross Lipman, corpus fluxus (Participant)

Linda Tadic, Digital Bedrock (Participant)

Todd Wiener, UCLA Film & Television Archive (Participant)

3:45 PM
3:45 PM
Challenge of Independent Film Distribution
1 hour 30 minutes, 3:45 PM - 5:15 PM

ArcLight Hollywood - Theater 8

Panel

Karen Konicek, Zipporah Films, Inc. (Moderator)

Alice Apley, Documentary Educational Resources (Participant)

Efuru Flowers, Flourishing Films (Participant)

Debra Zimmerman, Women Make Movies (Moderator)

Jonathan Skurnik, Skurnik Productions, LLC (Participant)

5:00 PM
5:00 PM
Whine Before The Wine
1 hour, 5:00 PM - 6:00 PM

Cinerama Dome - Theater

Doug Block, The D-Word (Moderator)

Heidi Fleisher, D-Word co-host (Moderator)

Peter Gerard, The D-Word (Moderator)

Hussain Currimbhoy, Sundance Film Festival (Participant)

Erica Ginsberg, The D-Word / CineCitizen Media (Moderator)

Marshall Curry, Marshall Curry Productions (Participant)

Nausheen Dadabhoy, Firelight Media (Participant)

Marilyn Ness, Big Mouth Productions (Participant)

Heidi Reinberg, Heidi Reinberg Big Idea, LLC (Participant)

Yvonne Welbon, Sisters in Cinema (Participant)

6:00 PM
6:00 PM
Opening Night Party
2 hours, 6:00 PM - 8:00 PM

Pickford Center for Motion Picture Study - Back Lot

Wednesday 26 September, 2018

Time Zone: (GMT-08:00) Pacific Time (US & Canada)
11:30 AM
11:30 AM

Cinerama Dome - Theater

Presentation

Caty Chattoo, Center for Media & Social Impact, American University School of Communication (Participant)

12:45 PM
12:45 PM
Creative Distribution and Audience Engagement Post-Cambridge Analytica: A Look at Changing Strategies, Roles, Demands and Data
1 hour 30 minutes, 12:45 PM - 2:15 PM
Signup required

Arena Cinelounge - Theater

Presentation

Sonja Henrici, Scottish Documentary Institute (Moderator)

Jon Reiss, 8 Above (Moderator)

5:00 PM
5:00 PM
Keynote: Chi-hui Yang
30 minutes, 5:00 PM - 5:30 PM

Cinerama Dome - Theater

Keynote

Chi-hui Yang, Ford Foundation (Participant)

6:30 PM
6:30 PM
Gimme Truth!
1 hour 30 minutes, 6:30 PM - 8:00 PM
Signup required

The Montalbán - Theatre

Game Show

Brian Babylon, Babylon Industries (Participant)